MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910020
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a stent assist coil embolization to the right posterior communicating artery, an enterprise2 4mmx16mm intracranial stent ((b)(6)) was partially released in target site.The two distal markers of the stent did not fully open or expand as intended.The physician retracted the stent and released it again, but it had the same issue.After adjusting angle, the stent¿s distal markers were still expanded incompletely.The doctor removed the stent from the patient and replaced a new one to release it successfully.The microcatheter was not replaced.Afterwards, two coils were filled in the aneurysm.The physician started to fill the third coil using a galaxy g3 mini 1mm x 2cm ((b)(4)), but it came out in the same direction all the time.The coil was retracted and found to be unraveled/stretched.A new coil was switched to complete the surgery.The microcatheter (other brand) was not replaced.No patient injury was reported.Additional information received on 18-mar-2024 indicated that the temperature indicator label on the inner pouch of the enterprise2 was checked and found to be within acceptable criteria.There was no resistance during advancement of the enterprise2.There was no damage to the stent.The target blood vessels were ¿quite tortuous¿ which may have contributed to the incomplete expansion.There was no additional intervention performed to attempt to expand the stent.There was no blood flow restriction.The galaxy g3 mini coil became unraveled ¿in the of filling¿.The coil did prematurely detach.There were no procedural delays due to the event.Additional event information received on 21-mar-2024 indicated that there was no coil positioning difficulties or coil herniation.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6) the device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30860271 number, and no non-conformances related to the malfunction were identified.Premature detachment is a known potential procedural complication associated with the galaxy g3 coil.The galaxy g3 instructions for use (ifu) cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.With the information provided and without the return of the associated devices, it is not possible to determine the root cause of the event.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00349 and 3008114965-2024-00350.

Brand Name
GALAXY G3 MINI 1MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19011004
Report Number3008114965-2024-00350
Device Sequence Number3772895
Product Code KRD
UDI-Device Identifier10886704080237
UDI-Public10886704080237
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberGLM910020
Device Lot Number30860271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (NON J&J BRAND)
Patient SexUnknown